Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

August 7, 2021Major County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 7, 2021, 11:58 PM CDT for Major County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 11:58 PM CDT (04:58 UTC)
Expired
Aug 8, 2021, 12:30 AM CDT
In force
32 min
Issued by
NWS Norman, OK
Hail
0.25 in
Wind
40

County Major County, OK

The radar

The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
2554 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

581 
WWUS84 KOUN 080458
SPSOUN

Special Weather Statement
National Weather Service Norman OK
1158 PM CDT Sat Aug 7 2021
 
OKZ005-006-010-011-080530-
Major OK-Woodward OK-Alfalfa OK-Woods OK-
1158 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa, northwestern Major and east central Woodward
Counties through 1230 AM CDT...

At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Quinlan, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Fairview, Cleo Springs, Aline, Quinlan, Orienta and Bouse Junction. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3630 9908 3646 9909 3653 9837 3624 9838
TIME...MOT...LOC 0458Z 271DEG 47KT 3639 9895 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

MAD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:07 PM CDT, 5 hours 51 minutes earlier.

Area forecast discussion, Aug 7, 6:07 PM CDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
607 PM CDT Sat Aug 7 2021

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 206 PM CDT Sat Aug 7 2021

Shortwave crossing the central Rockies at around mid-day will move
into and across the central Plains later today and tonight.
Meanwhile, a front will also approach the fa. Convection could
develop near this boundary this afternoon and move into portions of
western OK late afternoon/early evening although model runs today
have been trending more towards near or after 0Z. Some of the storms
could be strong to severe with strong wind gusts and maybe hail. The
potential for severe will diminish later this evening. However,
showers and storms will remain possible overnight into Sunday with
low rain chances spreading east.

Hot and humid conditions Sunday could lead to triple digit heat
index values across portions of the area, although a mitigating
factor for some areas would be any rain and how long it lasts along
with cloud cover.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 223 PM CDT Sat Aug 7 2021

Remnant isolated convection is possible in north central OK
Sunday night. On Monday, a mid-level trough axis will continue to
shift east of the area. Weak mid-level flow will persist through
next week and into next weekend. On Tuesday into Wednesday, a
remnant surface boundary and accompanying convection across
southern KS could make its way into northern parts of OK. The next
chance at precipitation is going to be Friday into the weekend as
a stronger frontal boundary moves in from the Central Plains.
Showers and thunderstorms are possible along this boundary, but
confidence in coverage and timing are low at this time.

Heat will continue to affect the entire area this week. Southerly
surface flow, gusty at times, will aid in moisture advection
responsible for hot and humid conditions. Heat indices are
forecasted to be above 100 F across most of the area next week.
Wet bulb globe tempratures show a high risk in central and
southern OK, and potentially extreme risk in southeastern parts of
the area. A Heat Advisory is not out of the question, but
confidence in coverage this far out is low at this time.
Subsequent forecasts will continue to monitor the heat stress
across the area. Good news is right around the corner! The
aforementioned weekend precipitation will keep temperatures in the
upper 80s to low 90s next weekend, which is below average for
this time of year by around 5 F.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 605 PM CDT Sat Aug 7 2021

VFR conditions continue.

A few showers/thunderstorms could impact WWR/CSM this evening with
gusty winds and lightning the main impacts. Otherwise, mainly
mid/high clouds tonight with some decrease in surface winds. South
winds will increase again Sunday morning most sites.

&&

.UPPER AIR...
Issued at 1209 PM CDT Sat Aug 7 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  77  93  77  96 /  10  20  10   0
Hobart OK         74  97  75  99 /  20  20  10   0
Wichita Falls TX  76  98  77  99 /   0  10   0   0
Gage OK           69  97  73  99 /  30  10   0   0
Ponca City OK     75  95  75  97 /  20  30  20   0
Durant OK         75  96  75  98 /   0  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...25
LONG TERM....13
AVIATION...30
Hazardous weather outlook, Aug 7, 11:54 PM CDT, 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1154 PM CDT Sat Aug 7 2021

OKZ004>048-050>052-TXZ083>090-081000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1154 PM CDT Sat Aug 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Rest of Tonight...

.Thunderstorms...
Scattered thunderstorms will be possible across northern, western,
and central Oklahoma. Although a few locations could see heavy
rain and gusty winds, no organized severe weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
A few non-severe thunderstorms are possible Sunday morning over
northern and central Oklahoma. Additional storms may develop Sunday
afternoon over far north central Oklahoma, with a few marginally
severe storms possible.

Storm chances return to northern Oklahoma Tuesday night and
Wednesday, with storm chances spreading south over the rest of
the region Thursday and Friday. A few strong storms will be
possible, but organized severe weather chances appear low at this
time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 7, 8:42 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Norman OK
842 PM CDT Sat Aug 7 2021

OKZ004-009-080215-
Harper OK-Ellis OK-
842 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 915 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slapout, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Laverne, May and Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3675 10000 3677 9965 3638 9974 3645 10000
      3655 10001
TIME...MOT...LOC 0141Z 285DEG 37KT 3662 10018

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 7, 10:05 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Norman OK
1005 PM CDT Sat Aug 7 2021

OKZ004-010-080330-
Woodward OK-Harper OK-
1005 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Harper
and central Woodward Counties through 1030 PM CDT...

At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Woodward, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodward, Mooreland and Quinlan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3669 9905 3667 9904 3666 9902 3665 9902
      3664 9901 3635 9897 3634 9947 3661 9950
      3670 9904
TIME...MOT...LOC 0304Z 256DEG 37KT 3648 9932

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 7, 10:22 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Norman OK
1022 PM CDT Sat Aug 7 2021

OKZ004-009-080400-
Harper OK-Ellis OK-
1022 PM CDT Sat Aug 7 2021

...Strong thunderstorms will impact portions of northwestern Ellis
and southwestern Harper Counties through 1100 PM CDT...

At 1022 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of May to 8 miles northwest of
Higgins. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shattuck, Laverne, Arnett, Gage, May and Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3670 10001 3677 9998 3679 9953 3659 9958
      3659 9961 3650 9960 3608 9971 3613 10000
TIME...MOT...LOC 0322Z 284DEG 27KT 3666 9975 3622 10011

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Aug 7, 10:59 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
1059 PM CDT Sat Aug 7 2021

OKZ009-010-080430-
Woodward OK-Ellis OK-
1059 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Woodward Counties through 1130 PM CDT...

At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gage, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodward, Gage, Fargo, Sharon and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3632 9990 3654 9985 3654 9924 3625 9933
TIME...MOT...LOC 0358Z 272DEG 28KT 3642 9978

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

11
Special weather statement, Aug 7, 11:29 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Norman OK
1129 PM CDT Sat Aug 7 2021

OKZ005-010-011-080500-
Major OK-Woodward OK-Woods OK-
1129 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of south central Woods,
northwestern Major and Woodward Counties through MIDNIGHT CDT...

At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodward, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodward, Mooreland, Sharon, Mutual, Quinlan and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 9960 3654 9957 3664 9892 3621 9896
TIME...MOT...LOC 0428Z 270DEG 34KT 3641 9940

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MAD
Special weather statement, Aug 7, 11:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1158 PM CDT Sat Aug 7 2021

OKZ005-006-010-011-080530-
Major OK-Woodward OK-Alfalfa OK-Woods OK-
1158 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa, northwestern Major and east central Woodward
Counties through 1230 AM CDT...

At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Quinlan, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fairview, Cleo Springs, Aline, Quinlan, Orienta and Bouse Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3630 9908 3646 9909 3653 9837 3624 9838
TIME...MOT...LOC 0458Z 271DEG 47KT 3639 9895

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:42 PM CDTSpecial Weather StatementOUNHarper33 min
Aug 7, 10:05 PM CDTSpecial Weather StatementOUNWoodward25 min
Aug 7, 10:22 PM CDTSpecial Weather StatementOUNEllis38 min
Aug 7, 10:59 PM CDTSpecial Weather StatementOUNEllis31 min
Aug 7, 11:29 PM CDTSpecial Weather StatementOUNWoodward31 min
Aug 8, 12:44 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 8, 12:47 AM CDTSpecial Weather StatementOUNAlfalfa28 min
Aug 8, 1:01 AM CDTSpecial Weather StatementOUNRoger Mills29 min
Aug 8, 2:52 AM CDTSpecial Weather StatementOUNKingfisher23 min
Aug 8, 3:12 AM CDTSpecial Weather StatementOUNGarfield33 min
Aug 8, 4:59 AM CDTSpecial Weather StatementOUNPayne31 min
Aug 8, 5:18 AM CDTSpecial Weather StatementOUNTillman27 min
Aug 8, 5:44 AM CDTSpecial Weather StatementOUNDewey31 min
Aug 8, 6:32 AM CDTSpecial Weather StatementOUNDewey28 min
Aug 8, 7:01 AM CDTSpecial Weather StatementOUNCuster29 min
Aug 8, 7:34 AM CDTSpecial Weather StatementOUNCaddo26 min
Aug 8, 7:47 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian28 min
Aug 8, 8:12 AM CDTSpecial Weather StatementOUNCaddo48 min
Aug 8, 1:37 PM CDTHeat AdvisoryOUNAlfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more30 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.